Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Shreveport, LA

August 24, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 24, 2006, 11:49 AM CDT for Ouachita Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2006, 11:49 AM CDT (16:49 UTC)
Expired
Aug 24, 2006, 12:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 241649
FFWSHV
LAC073-241745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1245 PM CDT

* AT 1149 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO 
  REPORT FLOODING OCCURRING ACROSS OUACHITA PARISH...ESPECIALLY 
  IN AND AROUND THE CITY OF WEST MONROE.  WEATHER SERVICE RADAR 
  HAS SHOWN A WEAKENING TREND IN THE SHOWERS AND THUNDERSTORMS 
  FALLING OVER OUACHITA PARISH.  HOWEVER...AN ADDITIONAL 1 TO 2 
  INCHES MAY FALL IN AN ALREADY SOAKED AREA BEFORE THE RAIN ENDS.
  SEVERAL ROADS REMAIN CLOSED...AND RESCUE OPERATIONS ARE ONGOING 
  IN AND AROUND GREATER MONROE.  TURN AROUND...DONT DROWN

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MONROE...INTERSTATE 20...SWARTZ...STERLINGTON...MONROE AND 
  CLAIBORNE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
      3254 9193 3266 9192 3271 9199 3270 9207
      3259 9224 3258 9241

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 241730
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT THU AUG 24 2006

LAC073-241745-
OUACHITA LA-
1230 PM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
OUACHITA PARISH...

AT 1230 PM CDT...FLOODING CONTINUED IN MANY PARTS OF GREATER 
MONROE.  NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW SHOWERS 
AND THUNDERSTORMS COVERING ALL OF OUACHITA PARISH.  THE STORMS HAVE 
SHOWN A WEAKENING TREND OVER THE PAST HOUR...AND ARE EXPECTED TO END 
AROUND 130 PM.  HOWEVER...IT WILL TAKE A BIT OF TIME FOR THE RAIN TO 
COMPLETELY DRAIN...AND FLOODING PROBLEMS MAY PERSIST INTO THE 
AFTERNOON.  AN ADDITIONAL INCH OF RAIN MAY BE SEEN IN ISOLATED SPOTS 
BEFORE ENDING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSTATE 
20...WEST MONROE...SWARTZ...STERLINGTON...MONROE AND CLAIBORNE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER 
GROUND.  TURN AROUND...DONT DROWN

LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
      3254 9193 3266 9192 3271 9199 3270 9207
      3259 9224 3258 9241

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:05 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 24, 10:05 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT THU AUG 24 2006

.UPDATE...
WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION
CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY
NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH
THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY
IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION
SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST
TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON
CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST.

UPDATE OUT SHORTLY...13.

&&

.AVIATION...

PERSISTENT BAND OF STRONG CONVECTION CONTINUES TO TRAIN SE ALONG A
STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR MKO...TO TXK...TO
ELD...MLU...AND JAN. AM EXPECTING THIS BAND TO GRADUALLY WEAKEN BY
18Z...ALTHOUGH ADDITIONAL SCATTERED OFF/ON REDEVELOPMENT WILL OCCUR
THROUGH THE COURSE OF THE AFTERNOON. ADDITIONAL SCATTERED CONVECTION
HAS ALSO FIRED N OF THE DFW METROPLEX...WITH ATTENDANT MID/HIGH
LEVEL BLOWOFF EXPECTED TO FILTER SE INTO NE TX ACROSS THE LARGE
SUCKER HOLE BETWEEN PRX AND GGG. PERSISTENT BLOWOFF WILL DETER
AFTERNOON HEATING IN SUCH A WAY THAT AFTERNOON SCATTERED CONVECTION
MAY BE DELAYED AS WELL OVER THE SHV/LFK TERMINALS. EXPECTING
LIFR/IFR CONDITIONS /CEILINGS/ TO PERSIST A FEW MORE HOURS AT LEAST
OVER THE TXK/ELD/MLU TERMINALS BEFORE CONVECTION WANES FOR A
WHILE...BECOMING MVFR/VFR THIS AFTERNOON. OTHERWISE...VFR CONDITIONS
WILL PREVAIL ELSEWHERE THROUGH THE AFTERNOON...ALTHOUGH CLOUD DEBRIS
AND PRESENCE OF ANY OUTFLOW BOUNDARIES WILL DETERMINE THE EXTENT FOR
CONVECTION OVER E TX THIS AFTERNOON...BEFORE ACTIVITY DIMINISHES
AFTER SUNSET. AFTERWARDS...AC/CIRROSTRATUS WILL REMAIN BEFORE SLOWLY
THINNING...WITH MVFR VISBIES LIKELY OVERNIGHT AT TXK/ELD/MLU AS
WINDS BECOME L/V. /15/

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/15
Hazardous weather outlook, Aug 24, 11:00 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT THU AUG 24 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
FLOOD PRODUCING RAINFALL WILL CONTINUE THROUGH THE EARLY AFTERNOON
HOURS ACROSS EXTREME NORTHEAST LOUISIANA AND SOUTH CENTRAL ARKANSAS.
AS THE AFTERNOON PROGRESSES...LOOK FOR MORE SCATTERED THUNDERSTORM
ACTIVITY FROM THE HEATING OF THE DAY. ANY THUNDERSTORM ACTIVITY THIS
AFTERNOON WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING
WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

13

In the hours before

Local storm report, Aug 24, 9:14 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   LAW ENFORCEMENT

            SEVERAL STREETS ARE BEING CLOSED ACROSS THE
            CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET
            APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT
            THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE.

&&

D. BUTTS
Local storm report, Aug 24, 9:57 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   AMATEUR RADIO

            FLOODING CONTINUES IN WEST MONROE. FLOODING CONTINUES AT
            NORTH 7TH STREET AT MILL AND PINES...IH-20 EASTBOUND AT
            STELLA...CYPRESS AT CLAIBORNE...AND NORTH 7TH AT PARK
            WEST.

&&

D. BUTTS
Local storm report, Aug 24, 11:00 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   LAW ENFORCEMENT

            REPORTS RECEIVED OF FLOODING IN SEVERAL APARTMENTS.

1057 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   LAW ENFORCEMENT

            REPORTS RECEIVED OF TWO 1/2 SUBMURGED VEHICLES NEAR
            PARKWOOD DRIVE. EMERGENCY CREWS ARE HAVING TO RESCUE
            PEOPLE FROM THESE VEHICLES.

&&

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:53 AM CDTFlash Flood WarningSHVOuachita82 min
Aug 24, 10:16 AM CDTFlash Flood WarningSHVOuachita89 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.